Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 71, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 1, 2018, 5:55 PM EST. It took effect at Dec 1, 2018, 7:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 5:55 PM EST (22:55 UTC)
- In effect from
- Dec 1, 2018, 7:00 PM EST
- Expired
- Dec 1, 2018, 10:59 PM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
476 WHUS73 KIWX 012255 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 555 PM EST Sat Dec 1 2018 LMZ043-020600- /O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/ /O.NEW.KIWX.SC.Y.0071.181202T0000Z-181202T0600Z/ New Buffalo MI to St Joseph MI- 555 PM EST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 1 AM EST Sunday. * WINDS...East wind to 30 knots with gusts of 35 to 40 knot gales through this evening. Winds become southeasterly at 15 to 25 knots with gusts to 30 knots this evening through midnight. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ046-020000- /O.CON.KIWX.GL.W.0016.000000T0000Z-181202T0000Z/ Michigan City IN to New Buffalo MI- 555 PM EST Sat Dec 1 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...East wind to 30 knots. Gusts of 35 to 40 knot gales. Southeast 10 to 15 knots this evening. * WAVES...3 to 5 feet, subsiding to 1 to 3 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
1 follow-up statement
813 WHUS73 KIWX 020359 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1059 PM EST Sat Dec 1 2018 LMZ043-020500- /O.CAN.KIWX.SC.Y.0071.000000T0000Z-181202T0600Z/ New Buffalo MI to St Joseph MI- 1059 PM EST Sat Dec 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 2:00 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 1, 2:00 PM EST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 200 PM EST Sat Dec 1 2018 .SYNOPSIS... Issued at 1227 PM EST Sat Dec 1 2018 Periods of rain are forecast for the remainder of the afternoon along with breezy conditions. A rumble of thunder cannot be ruled out, especially over far western Indiana. Mild temperatures will be with us through the weekend. There can be a few rain showers in the area on Sunday. The week ahead marks the return of cold air, with high temperatures in the 30s, and the chance for lake effect snow showers. && .SHORT TERM...(This Evening through Sunday) Issued at 200 PM EST Sat Dec 1 2018 Deep occlusion taking place today in the Central US with 987 mb low near Concordia KS and frontal boundary extending east through nrn MO/ctrl IN/srn IN as of 18z. Band of more widespread light to moderate rain within initial surge of strong isentropic lift/WAA preceding the front should lift out of eastern zones by 20/21z. Sfc occluded front does lift slowly ene through the area later today into tonight with scattered showers and drizzle accompanying it given continued low level moistening/convergence under an overspreading mid level dry slot. This cooling aloft supports going low probs for some thunder and perhaps a few brief downpours, especially late afternoon and evening west of I-69. Minor river/lowland flooding will continue to be the only threat with this system. Low pressure system/occluded front eventually elongates from Iowa east-northeast into Lower Michigan by later tonight and Sunday allowing milder air to become better established...especially southern/eastern zones where some filtered sunshine will be possible Sunday AM/early afternoon. Rain shower chances will once again be on the increase then late morning and afternoon, especially north of US 24, as the main low-mid level vort max and associated deeper moisture pivots east through the Lower Great Lakes region. && .LONG TERM...(Sunday Night through Saturday) Issued at 200 PM EST Sat Dec 1 2018 Broad low amplitude troughing/cyclonic flow will encompass the Great Lakes region through next week with a return to below normal temperatures and a few chances for light precipitation. Leftover low-mid level trough axis from above does drop through Sunday night-Monday with low chances for light mixed precipitation. Tuesday-Wednesday appear to be mainly dry days before a northern stream shortwave in wnw flow brings chances for light snow accumulations around Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1227 PM EST Sat Dec 1 2018 A warm front lifting through the region is resulting in periods of heavy rain and breezy conditions. Surface wind gusts are expected to diminish near 00z, at which point the winds near 2,000 ft are forecast to tick upward as the upper-level low nears. FWA is expected to improve out of IFR conditions prior to SBN overnight as the dry slot of this storm moves overhead. Very late in the period, both TAF sites are expected to improve, while FWA may see some gusty surface winds. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 7 PM EST this evening for LMZ043-046. && SYNOPSIS...Brown SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 1, 10:52 AM EST, 7 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 1052 AM EST Sat Dec 1 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-021600- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 1052 AM EST Sat Dec 1 2018 /952 AM CST Sat Dec 1 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Rainfall amounts around an inch will cause rises on rivers and some flooding of lowlands. Some rivers are expected to reach minor flood stage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall from Saturday and Saturday night may lead to some minor flooding on rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-021600- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1052 AM EST Sat Dec 1 2018 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. A Gale Warning is in effect through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small craft advisory conditions are possible Sunday night through Monday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:17 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 10 more | 7 hr |
| Nov 30, 8:17 PM EST | Freezing Fog Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 5 more | 10 hr |
| Dec 1, 11:00 AM EST | Gale Warning | IWX | 8 hr |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.